CSN Login
Members Online: 14

Erbitux acne

Hooley's picture
Hooley
Posts: 153
Joined: Aug 2012

Am on my third cycle.   Anyone take antibiotics, or anything else for the acne, or do u just treat it like puberty all over again?

steveandnat's picture
steveandnat
Posts: 887
Joined: Sep 2011

There wasn't too much I did when taking Erbitux. It was one of my least favorite chemo. Make sure your not kras mutant because after going through hell I wasn't suppose to be taking it anyway.  Pray your skin problems get better. Jeff

joemetz's picture
joemetz
Posts: 493
Joined: Nov 2011

Congrats!

the Erbitux rash is a DIRECT corolation to the effectiveness of the drug working!!

yes, the rash is and can get really bad... I had 20 treatments of that stuff... and not only did it beat the crap out of my face, back and neck.... but it also reduced the cancer in my colon and in my liver by over 60%.  So, deal with that horible rash, knowing that good things are happening.

as for treatment... my doc put me on Tetracycline (a slow release antibiotic)  ask about that.

AND, do NOT treat like acne.

for treating acne, one would want to dry it out with Acne meds.  Trust me on this one, you do NOT want to dry this stuff out.

add lotion as much as possible. and as often as possible.

there are all types of lotions, and i tried them all.... they all work, some better than others.

i found that i liked the Burts Bees stuff more... but also liked many others.

when it gets too bad, they'll stop the treatments for a week or so and give you time to recover, but the more you lotion and keep it from breaking into bloody cracks and openings in your skin, the longer you can get the treatments over and over. and that's what you want to have happen.

take pictures and document this.... because in a year, you are going to look back and say... WOW!  look how great my skin looks now.

seriously, you will get past this.

don't let it bother you or stop you from going out in public.

hang a sign on you if you need to stop people from staring at you... and say... HEY, I have Cancer and the drugs are killing the cancer, and your stares at me are hurting you more than me

 

be positive and know that this stuff works.

 

Joe

 

Goldie1's picture
Goldie1
Posts: 251
Joined: Sep 2011

I will have to pick up some Burts Bees lotion for my husband.  We went out the other night and the cashier couldn't stop staring at my husband's face (the rash is all over his body but his face is the worst) and I was tempted to say, it's from the chemo!!  But, I kept my cool...lol!

Ellen

joemetz's picture
joemetz
Posts: 493
Joined: Nov 2011

Yes.... i certainly remember people staring and even talking about me across the room.

 

I would always make jokes about it.... during Easter season last year, I was telling people that i was in the early stages of lepresey. (sp?)

 

it's something that very few people will see, and fewer experience..... but I'm telling you, that rash is a 100% direct relation to the effectiveness of the drugs.

its working and its reducing the cancer, and that's the goal.

 

my first doctors didn't give me a flying chance of making it much more than 9 months...

it's 14 months, and now I'm on maintenance chemo...

 

i hope your husband can laugh more and also help others to laugh at themselves .

 

Phil64's picture
Phil64
Posts: 467
Joined: Apr 2012

I just started erbitux (treatment 1 was this past Thursday).  I'm already getting some acne on face and other parts of the body.  My onc said that they used to believe that the rash was indicative of the effectiveness of the drug but that is no longer believed to be true. 

Anyway, I was also exhausted this Monday and Tuesday after the first treatment, moreso than the FOLFOX / Oxciliplaten.  I slept a ton the last few days.  I'm finally up and about and feeling somewhat okay.

And this first treatment was a 75% dose. So I'm not sure what will happen in the next treatment (scheduled for 2/14).

But if this can put the tumor growth in check I say bring it on! Rash and fatigue. I'll deal with it.

THANK YOU for the advice on using lotions and about keeping in mind that this is temporary!!!  And I just might write the sign to wear around my neck too. :-)

God Bless!!!

Phil

joemetz's picture
joemetz
Posts: 493
Joined: Nov 2011

Congrats!

the Erbitux rash is a DIRECT corolation to the effectiveness of the drug working!!

yes, the rash is and can get really bad... I had 20 treatments of that stuff... and not only did it beat the crap out of my face, back and neck.... but it also reduced the cancer in my colon and in my liver by over 60%.  So, deal with that horible rash, knowing that good things are happening.

as for treatment... my doc put me on Tetracycline (a slow release antibiotic)  ask about that.

AND, do NOT treat like acne.

for treating acne, one would want to dry it out with Acne meds.  Trust me on this one, you do NOT want to dry this stuff out.

add lotion as much as possible. and as often as possible.

there are all types of lotions, and i tried them all.... they all work, some better than others.

i found that i liked the Burts Bees stuff more... but also liked many others.

when it gets too bad, they'll stop the treatments for a week or so and give you time to recover, but the more you lotion and keep it from breaking into bloody cracks and openings in your skin, the longer you can get the treatments over and over. and that's what you want to have happen.

take pictures and document this.... because in a year, you are going to look back and say... WOW!  look how great my skin looks now.

seriously, you will get past this.

don't let it bother you or stop you from going out in public.

hang a sign on you if you need to stop people from staring at you... and say... HEY, I have Cancer and the drugs are killing the cancer, and your stares at me are hurting you more than me

 

be positive and know that this stuff works.

 

Joe

 

Hooley's picture
Hooley
Posts: 153
Joined: Aug 2012

Thanks for all the replies.  Am very grateful as I am for the acne (ha ha).  Had 3 cycles and look like a 21 year old again.  

Saw lung specialist who said ideal if tumors shrink but not disappear altogether cos it would leave holes and risk of infection great.   Has anyone had key hole or resection.  If I have surgery bit worried about the 50% chance of nerve damage

 

sue

 

Goldie1's picture
Goldie1
Posts: 251
Joined: Sep 2011

My husband is getting his 13th treatment this Fri.  Back when he started Erbitux in Aug, the rash was pretty bad but subsided in time.  About a month ago, it came back with a vengence. His doc gave him a scipt for a cream called Clindamycin 1% and it helps a little bit.  He was also told to wash his scalp/hair with Head and Shoulders.  

Take care,

Ellen

 

maglets's picture
maglets
Posts: 2406
Joined: Jun 2006

I feel so sorry for you guys with the E. rash....there is just something about having the face all bumpy and red that must be so upsetting.  I have never done that chemo but I had very bad reactions to infused 5FU...face would puff up and get red and peel and crack.....looked pretty grim.....never happened with xeloda.

Joe you are giving some good strong advice and encouragement....

sending love and encouragement to anyone with this rash.....no suggestions though

hang in.......mags

PhillieG's picture
PhillieG
Posts: 4672
Joined: May 2005

I've been on minocyclin for it. It's helped

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network